Texas, 2007Hurricane and Tropical Storm in Texas, September 13, 2007
September 13, 2007 · NWS LCH · 6 events in 4 counties and zones
Hurricane Humberto made landfall as a strong category one hurricane in rural southwestern Jefferson County early in the morning on September 13th, over McFaddin National Wildlife Refuge. Storm total rainfall ranged from one inch in southern Jasper and Newton Counties, to almost 11 inches near McFaddin Wildlife Refuge.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 12
- Property damage
- $35 million
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Humberto made landfall as a strong category one hurricane in rural southwestern Jefferson County early in the morning on September 13th, over McFaddin National Wildlife Refuge. Storm total rainfall ranged from one inch in southern Jasper and Newton Counties, to almost 11 inches near McFaddin Wildlife Refuge. Some flash flooding occurred in the urban areas between beaumont and Orange. Highest estimated winds were around 80 knots or 90 mph, but hurricane-force wind only extended 15 miles. Damage was primarily trees blown down, roof damage, and power lines downed. The lowest pressure reading was estimated to be 985 mb at landfall. Coastal storm tides were 3 to 5 feet, with the highest occurring at Texas Point. One fatality was attributed to the hurricane. An 80 year old man in Bridge City (Orange County, TX) ventured outside to check his property and was killed instantly when his carport collapsed on him.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 13, 12:13 AM CST, 47 minutes earlier.
Area forecast discussion, Sep 13, 12:13 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
113 AM CDT THU SEP 13 2007
.UPDATE...
HUMBERTO HAS STRENGTHENED INTO A MINIMAL HURRICANE...AND WILL BE
UPGRADING PRODUCTS ACCORDINGLY. HIGHEST WINDS SO FAR HAVE BEEN 74
MPH AT BUOY 42035 EAST OF GALVESTON...39 MPH AT SEA RIM STATE
PARK...AND 28 MPH AT SOUTHEAST TEXAS REGIONAL AIRPORT. SPC WILL BE
ISSUING TORNADO WATCH SOON FOR ALL ZONES ALONG AND SOUTH OF I-10 IN
SOUTHEAST TEXAS AND SOUTHERN LOUISIANA UNTIL 10 AM AS WELL.
UPDATED PRODUCTS OUT SOON.
SHAMBURGER
&&
.PREV DISCUSSION... /ISSUED 911 PM CDT WED SEP 12 2007/
UPDATE...AFTER LATEST COORDINATION WITH TPC, CONSIDERING A
STRENGHENING TROPICAL STORM HUMERTO TAKING A ROUTE MORE TO THE
RIGHT, WILL NEED TO ISSUE AN INLAND TROPICAL STORM WARNING TO
INCLUDE JEFFERSON AND ORANGE COUNTIES IN SOUTHEAST TEXAS AS WELL
AS CAMERON AND CALCASIEU PARISHES IN SOUTHWEST LOUISIANA. LANDFALL
IS NOW EXPECTED NEAR SEA RIM STATE PARK IN SOUTHEAST TEXAS.
PREV DISCUSSION... /ISSUED 825 PM CDT WED SEP 12 2007/
UPDATE...THE CENTER OF CIRCULATION OF TROPICAL STORM HUMBERTO
EXTRAPOLATES WITH A NORTHWARD MOVEMENT OF 6 KNOTS PER LATEST HGX (HOUSTON)
RADAR IMAGERY. HUMBERTO DEVELOPED RAPIDLY THIS AFTERNOON AND GAVE
AN IMPRESSIVELY TIGHT IMAGE ON LATE AFTERNOON VISIBLE IMAGERY. WE
ARE CLOSELY MONITORING CELLS ON THE EASTERNMOST BAND FOR ROTATION
AND POSSIBLE WARNINGS FOR WATERSPOUTS ABOUT 45 NM OFF CAMERON. IF
THE STORM TAKES A JOG TO THE EAST, THE CLOSEST LANDFALL WOULD
STILL BE SOMETIME BETWEEN 1 AM AND 2 AM ON THE EASTERN PORTION OF
THE BOLIVAR PENINSULA.
SHORT TERM...WIND AND GUST GRIDS BEING ADJUSTED HOURLY WITH A
SLIGHT JOG TO THE RIGHT. ADJUSTED POPS FOR TEMPORAL GAPS BETWEEN
PRECIP BANDS BUT A STILL HEFTY 80 PERCENT FOR ALL EXCEPT S CEN LA
WHERE 70 PERCENT LOOKS APPROPRIATE...AND CLOSER TO GUIDANCE. THREE
HOUR RAINFALL ACCUMULTIONS HAVE BEEN GREATEST IN LOWER ACADIANA
WHERE 1 TO 2 INCH AMOUNTS ARE COMMON. LCH 88-D HAS BEEN
RECONFIGURED FOR TROPICAL OPERATIONS IN ORDER TO GAIN THE MOST
ACCURATE PRECIP ESTIMATES. A FEW LOCATIONS IN ACADIANA HAVE
ACHIEVED BETWEEN 7 AND 8 INCHES OF RAIN SO FAR INTO THE STORM.
LONG TERM...THE OFFICIAL TRACK TAKES HUMBERTO INLAND TO NE LA BY
FRI MORNING. MODEL TRACKS DIVERGE BEYOND THAT POINT. THE GFS HINTS
AT A CANADIAN COLD FRONT MOVING THROUGH THE AREA LATE FRIDAY WHICH
SHOULD BRING THE CURRENT RAINY PERIOD TO AN END.
AVIATION...MVFR CIG/VIS WITH OUR TERMINALS ON THE WET SIDE OF
HUMBERTO OVER THE NEXT 24 HOURS. WINDS SHOULD INCREASE AND VEER
FROM THE NORTHEAST TO SOUTHEAST THROUGH THE NIGHT.
MARINE...A TROPICAL STORM WARNING REMAINS IN EFFECT FOR THE
COASTAL WATERS AS FAR EAST AS INTRACOASTAL CITY UNTIL LATE
THURSDAY NIGHT. THESE WARNINGS COULD BE DROPPED WHEN THE SOUTHERN
FEEDER BAND WEAKENS SUFFICIENTLY. THE BUOY 30 NM OFF HIGH ISLAND
HAS GUSTS TO 27 KNOTS...INCREASING.
HYDROLOGY...WILL MAKE COSMETIC CHANGE TO FLOOD WATCH TO INCLUDE
THE NAMING OF TROPICAL STORM HUMBERTO. LENGTH OF TIME CONTINGENT
ON THE SOUTHERN FEEDER AND COULD BE SHORTENED FROM THE CURRENT
VALID TIME WHICH TAKES IT TO LATE THURSDAY NIGHT. CURRENT THINKING
IS MAX RAIN AMOUNTS UP TO 15 INCHES IN A FEW LOCATIONS.
PREV DISCUSSION... /ISSUED 537 PM CDT WED SEP 12 2007/
DISCUSSION...
TROPICAL STORM HUMBERTO HAS STRENGTHEN THROUGH THE DAY. RAINFALL
TOTALS AT THIS TIME RANGE FROM THREE TO FOUR INCHES ALONG COASTAL
JEFFERSON COUNTY AND CAMERON PARISH TO FIVE INCHES IN EASTERN
VERMILION PARISH AND 1/2 INCH OVER NORTHERN VERNON PARISH AND
NORTHERN NEWTON...JASPER...AND TYLER COUNTIES AT THIS TIME. THE
STRONGEST STORMS ARE MOVING ONSHORE FROM VERMILION BAY NORTHWARD
IN AVOYELLES PARISH AT THIS TIME. THEREFORE THE FLOOD WATCH HAS
BEEN EXPANDED TO INCLUDE PARISHES IN SOUTH AND CENTRAL LOUISIANA.
ISOLATED TORNADOES ALONG THE COASTAL COUNTIES AND PARISHES WITH
WATER SPOUTS OVER THE COASTAL WATERS AS CENTER OF HUMBERTO MOVES
NORTHWARD TONIGHT.
ALSO THE SLOW PROGRESSION OF THIS SYSTEM WILL PRODUCE RAINFALL
TOTALS AROUND THREE TO FIVE INCHES ACROSS SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA OVERNIGHT. RAINFALL TOTALS THROUGH THE
ENTIRE EVENT 8 TO 10 INCHES WITH SOME LOCATIONS GETTING A BIT
MORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 86 73 87 / 60 50 30 30
KBPT 75 86 74 87 / 60 50 30 30
KAEX 72 86 71 88 / 60 50 30 30
KLFT 74 86 73 87 / 60 50 30 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
INLAND HURRICANE WARNING THE FOLLOWING ZONES: CAMERON.
HURRICANE WARNING FOR THE FOLLOWING ZONES: CAMERON.
TROPICAL STORM WARNING FOR THE FOLLOWING
ZONES: CAMERON...AND VERMILION.
INLAND TROPICAL STORM WARNING FOR THE FOLLOWING ZONES:
CAMERON.
INLAND TROPICAL STORM WARNING FOR THE FOLLOWING ZONES:
CALCASIEU.
TX...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
HURRICANE WARNING FOR THE FOLLOWING ZONES: JEFFERSON.
INLAND HURRICANE WARNING FOR THE FOLLOWING ZONES: JEFFERSON.
INLAND TROPICAL STORM WARNING FOR THE FOLLOWING ZONES:
JEFFERSON.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: JEFFERSON.
INLAND TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ORANGE.
GM...HURRICANE WARNING FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...AND WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM.
TROPICAL STORM WARNING FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM.
&&
SHAMBURGERHazardous weather outlook, Sep 12, 4:15 PM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 PM CDT WED SEP 12 2007
GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-132215-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
515 PM CDT WED SEP 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
TROPICAL STORM HUMBERTO WILL MOVE ONSHORE BETWEEN GALVESTON AND
HIGH ISLAND. FOR THE LATEST INFORMATION CHECK THE HURRICANE LOCAL
STATEMENT FROM THE WEATHER FORECAST OFFICE IN LAKE CHARLES
LOUISIANA.
WWW.SRH.NOAA.GOV/LCH
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEE ABOVE STATEMENT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAYBE REQUIRED LATER TONIGHT.
Event by event
2 flash flood, 2 hurricane (typhoon), 2 tropical storm. Local standard time, as filed.
Flash Flood, Jefferson
- When
- September 13, 1:00 AM CST to 5:00 AM CST
- Where
- Jefferson County, 0.69 mi N of Fannett
- Cause
- Heavy Rain / Tropical System
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.930, -94.250
Heavy rain associated with Hurricane Humberto caused water to enter some homes near Fannett, and also close some service roads along I-10 in the Beuamont area.
Hurricane (Typhoon), Jefferson
- When
- September 13, 1:00 AM CST to 4:00 AM CST
- Where
- Jefferson forecast zone
- Category
- 1
- Injuries
- 12 direct, 0 indirect
- Property damage
- $25 million
- Reported by
- NWS Storm Survey
Hurricane Humberto made landfall around 1 am in rural southwestern Jefferson County, in McFaddin National Wildlife Refuge. The minimum pressure was estimated to be around 985 mb. While maximum winds were estimated to be 80 knots or 90 mph, hurricane-force winds were confined to a 15 mile wide area. Cities that saw the highest winds of 60 to 80 mph include Port Arthur, Sabine Pass, and Nederland. Damage was primarily trees blown down, roof damage, and power lines downed. At least 12 injuries were reported, due to snake bites, cuts and bruises, and a few broken bones. Power outages occurred to over 100,000 customers. Most urban locations had power back up within a few days, but some rural locations saw power out for up to a week. Maximum storm tides were 4.87 ft MLLW at Texas Point and 4.07 ft MLLW at Sabine Pass North. This resulted in minor beach erosion.
Hurricane (Typhoon), Orange
- When
- September 13, 3:15 AM CST to 6:00 AM CST
- Where
- Orange forecast zone
- Category
- 1
- Deaths
- 1 direct, 0 indirect
- Property damage
- $10 million
- Reported by
- NWS Storm Survey
Hurricane Humberto moved into Orange County around 3:15 am between Vidor and Bridge City. Hurricane force winds were confined to a 15 mile wide area. Cities that saw the highest winds of 50 to 70 mph include Vidor, Bridge City, and Mauriceville. Damage was primarily trees blown down, roof damage, and power lines downed. One fatality occurred in Bridge City where an 80 year old man went outside to check on his property, and a carport fell on him. Power outages occurred to over 20,000 customers. Most urban locations had power back up within a few days, but some rural locations saw power out for up to a week.
Tropical Storm, Newton
- When
- September 13, 4:00 AM CST to 5:30 AM CST
- Where
- Newton forecast zone
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
Tropical storm force winds from Hurricane Humberto reached southern sections of Newton County. Minor wind damage such as tree limbs and a few power outages occurred in the Deweyville area.
Tropical Storm, Jasper
- When
- September 13, 4:00 AM CST to 4:30 AM CST
- Where
- Jasper forecast zone
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
Tropical storm force winds from Hurricane Humberto reached southern sections of Jasper County. Minor wind damage such as tree limbs and a few power outages occurred south of the Buna area.
Flash Flood, Orange
- When
- September 13, 4:50 AM CST to 9:00 AM CST
- Where
- Orange County, 1.38 mi ENE of Vidor
- Cause
- Heavy Rain / Tropical System
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.130, -94.000
Heavy rain associated with Hurricane Humberto caused flooded service roads along I-10 between Vidor and Orange.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hurricane (Typhoon)
- A tropical cyclone with sustained winds of 64 knots (74 mph) or more, filed per forecast zone for its wind, and with separate events for its flooding, surge and tornadoes.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Tornado in Louisiana, September 13, 2007$725,000 · EF1 · 8 events
- Flash Flooding and Damaging Winds in Mississippi, September 13 to 14, 20071 injured · $280,000 · 50 kt wind · 6 events
- High Surf in Hawaii, September 13 to 15, 200712 events
- Hail in Minnesota, September 13, 20070.88 in hail · 4 events
- Hail in Wisconsin, September 13, 20071.25 in hail · 3 events
- Hail in Minnesota, September 13, 20071 in hail · 3 events
- Flash Flooding and Damaging Wind in Georgia, September 13, 2007$2,000 · 50 kt wind · 3 events
- Tropical Depression in Louisiana, September 13, 20073 events
- Drought in New York, September 13 to 30, 20072 events
- Drought in Illinois, September 13 to 30, 20072 events
- Hail in Iowa, September 13, 20071 in hail · 2 events
- Hail in Minnesota, September 13, 20070.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60385, 60388, 60389, 60398, 60399, 60384.